Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 179, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 4, 2012, 6:42 PM EDT for 4 counties in North Carolina. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2012, 6:42 PM EDT (22:42 UTC)
- Expired
- Jul 4, 2012, 7:04 PM EDT
- In force
- 22 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Franklin County, NC, Halifax County, NC, Vance County, NC, Warren County, NC
The radar
The Raleigh/Durham radar (KRAX), 89 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 421 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1270 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
168
WUUS52 KRAH 042242
SVRRAH
NCC069-083-181-185-042345-
/O.NEW.KRAH.SV.W.0179.120704T2242Z-120704T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
642 PM EDT WED JUL 4 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA
NORTHWESTERN HALIFAX COUNTY IN CENTRAL NORTH CAROLINA
EASTERN VANCE COUNTY IN CENTRAL NORTH CAROLINA
WARREN COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 745 PM EDT
* AT 639 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER AFTON...OR 8 MILES SOUTHWEST OF
WARRENTON...MOVING NORTHEAST AT 5 MPH. QUARTER SIZED HAIL AND WINDS
IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
AFTON...
WARRENTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3651 7788 3649 7778 3634 7763 3621 7777
3619 7800 3620 7801 3619 7802 3616 7835
3653 7847 3655 7845 3655 7790
TIME...MOT...LOC 2243Z 230DEG 6KT 3630 7822
$$
231 follow-up statement
862
WWUS52 KRAH 042304
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
704 PM EDT WED JUL 4 2012
NCC069-083-181-185-042314-
/O.CAN.KRAH.SV.W.0179.000000T0000Z-120704T2345Z/
FRANKLIN NC-HALIFAX NC-VANCE NC-WARREN NC-
704 PM EDT WED JUL 4 2012
...THE SEVERE THUNDERSTORM WARNING FOR WARREN...EASTERN VANCE...
NORTHWESTERN HALIFAX AND NORTHEASTERN FRANKLIN COUNTIES IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS
NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3651 7788 3649 7778 3634 7763 3621 7777
3619 7800 3620 7801 3619 7802 3616 7835
3653 7847 3655 7845 3655 7790
TIME...MOT...LOC 2304Z 230DEG 6KT 3632 7819
$$
23What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:15 PM EDT, 3 hours 27 minutes earlier.
Area forecast discussion, Jul 4, 3:15 PM EDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 315 PM EDT WED JUL 4 2012 .SYNOPSIS... AN UPPER LEVEL RIDGE EXTENDING EASTWARD FROM THE CENTRAL PLAINS TOWARD THE CAROLINAS WILL RESULT IN ABOVE NORMAL TEMPERATURES THROUGH THE UPCOMING WEEKEND...WITH A CHANCE FOR SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... AS OF 100 PM WEDNESDAY... OVERVIEW: NW FLOW ALOFT WILL BE IN PLACE OVER THE CAROLINAS TODAY... ON THE EASTERN PERIPHERY OF AN UPPER LEVEL RIDGE CENTERED OVER THE CENTRAL MS RIVER VALLEY. 15Z WV IMAGERY...SPC MESOANALYSIS AND THE LATEST RAP MODEL DATA INDICATED A SHORTWAVE UPSTREAM OF THE AREA OVER KY/WV/VA. TEMPERATURES: THE FORECAST TODAY WILL HIGHLY DEPEND ON THE EVOLUTION OF CONVECTION THIS AFT/EVE. W/REGARD TO HIGHS...1000-850 MB THICKNESSES ARE PROGGED AT 1435-1440 METERS ACROSS THE AREA BY 00Z THIS EVENING... WITH H85 TEMPS IN VICINITY OF ~20C. AS LONG AS CONVECTION OCCURS NEAR OR AFTER PEAK HEATING...EXPECT HIGHS IN THE MID/UPPER 90S...SIMILAR TO YESTERDAY. EXPECT LOWS TONIGHT SIMILAR TO THIS MORNING...IN THE LOWER 70S...OR 71-74F. PRECIPITATION CHANCES: W/REGARD TO THERMODYNAMICS...MID-LEVEL LAPSE RATES ARE ON THE ORDER OF 5.5-6 C/KM TODAY...SIMILAR TO YESTERDAY AND SUBSTANTIALLY WEAKER THAN EARLIER THIS WEEK /LAST WEEKEND/ WHEN AN 'UNREGIONALLY' STRONG ELEVATED MIXED LAYER WAS PRESENT. WITH TEMPERATURES IN THE MID/UPPER 90S AND DEWPOINTS EXPECTED TO RANGE FROM THE MID 60S IN THE WEST/NW PIEDMONT (WESTERN PERIPHERY OF LEE TROUGH) TO NEAR 70F IN THE SANDHILLS/COASTAL PLAIN (EASTERN PERIPHERY OF LEE TROUGH)...ANTICIPATE SEASONABLE MLCAPE VALUES AROUND 1500-2000 J/KG DURING PEAK HEATING...PERHAPS UP TO 2500 J/KG OVER PORTIONS OF THE COASTAL PLAIN. W/REGARD TO FORCING... A LEE SURFACE TROUGH WILL BE PRESENT OVER CENTRAL NC...IN VICINITY OF THE HWY 1 CORRIDOR. IN THE UPPER LEVELS...THE AFOREMENTIONED SHORTWAVE ENERGY UPSTREAM IN KY/WV/VA AT 15Z IS PROGGED TO PROGRESS SLOWLY SOUTHWARD THROUGH CENTRAL NC BETWEEN 21Z THIS AFTERNOON AND 03Z TONIGHT. THE LATEST HIGH-RES CONVECTION ALLOWING MODELS SUGGEST A POTENTIAL FOR ISOLD CONVECTION BETWEEN 18-21Z IN VICINITY OF THE LEE TROUGH...WITH THE BEST COVERAGE GENERALLY BETWEEN 21Z THIS AFTERNOON AND 03Z TONIGHT. GIVEN SEASONABLE INSTABILITY...A LEE SURFACE TROUGH AS A LOW-LEVEL FOCUS...SHORTWAVE ENERGY PROGRESSING SOUTHWARD INTO THE AREA AROUND/SHORTLY AFTER PEAK HEATING...AND HIGH-RES CONVECTION ALLOWING MODELS INDICATING AT LEAST SCATTERED CONVECTION...HAVE UPPED PRECIP CHANCES TO 40% EVERYWHERE THIS AFT/EVE. WILL INDICATE PRECIP CHANCES DECREASING BY MIDNIGHT AS THE AFOREMENTIONED SHORTWAVE PROGRESSES SLOWLY SOUTHWARD TOWARD SC AND IN ANTICIPATION OF CONVECTIVE OVERTURNING/STABILIZATION. ISOLATED CONVECTION CANNOT BE RULED OUT AFTER MIDNIGHT DEPENDING ON COVERAGE LATER THIS AFT/EVE AND WHETHER OR NOT ADDITIONAL DISTURBANCES PROGRESS INTO THE AREA VIA NW FLOW ALOFT...AND WILL KEEP A SLIGHT CHANCE OF SHOWERS/STORMS IN THE FORECAST EVERYWHERE THROUGH THE REMAINDER OF THE NIGHT. SEVERE WEATHER THREAT: 16Z SPC MESOANALYSIS INDICATED MLCAPE VALUES RANGING FROM 1500-2500 J/KG...WITH LITTLE TO NO CIN. DIURNAL CU HAS JUST BEGUN TO DEVELOP IN VICINITY OF THE LEE TROUGH OVER MOORE/LEE/CHATHAM COUNTIES AS OF 1645Z. ALTHOUGH ISOLD CONVECTION WILL BE POSSIBLE IN VICINITY OF THE LEE TROUGH BETWEEN 18-21Z...EXPECT THE BEST CHANCE FOR CONVECTION IN THE 21-03Z TIME FRAME AS SHORTWAVE ENERGY APPROACHES FROM THE NORTH. 0-6 KM SHEAR VALUES ARE PROGGED TO RANGE FROM 15-25 KT...SUPPORTIVE OF MULTICELL ORGANIZATION AT BEST. HOWEVER...GIVEN A POTENTIAL FOR STRONG COLD POOLS IN ASSOC/W HIGH DCAPE (1000-1500 J/KG) AND RELATIVELY LARGE (~30F) SURFACE T/TD SPREADS...ISOLD TO SCT CONVECTION COULD ORGANIZE ALONG OUTFLOW AND BECOME MORE WIDESPREAD...ESPECIALLY IF COVERAGE IS MINIMAL PRIOR TO MAX HEATING (~21Z) AND A RELATIVELY UNTOUCHED AIRMASS IS IN PLACE WHEN THE BETTER UPPER LEVEL FORCING WILL BEGIN TO ARRIVE FROM THE NORTH. WITH THE ABOVE IN MIND...EXPECT A POTENTIAL FOR ISOLD SEVERE STORMS WITH A PRIMARY THREAT OF DAMAGING WINDS. THE THREAT APPEARS GREATEST BETWEEN 4 PM THIS AFTERNOON AND MIDNIGHT TONIGHT. -VINCENT && .SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY/... AS OF 220 PM WEDNESDAY... CENTRAL NC REMAINS ON THE EASTERN PERIPHERY OF A SLOWLY BUILDING MISSOURI ALLEY RIDGE ON THURSDAY AND THURSDAY NIGHT. FLOW AT LOW AND MID LEVELS IS FROM THE NORTHWEST SUPPORTS THE MAINTENANCE OF A LEE TROUGH ACROSS THE PIEDMONT OF THE CAROLINAS AND VIRGINIA. LARGE SCALE FORCING FOR ASCENT IS GENERALLY LACKING BUT BOTH THE NAM AND GFS INDICATE A SUBTLE WAVE IN THE NW FLOW MOST COHERENT AT 850/700 MB AS WELL AS ALOFT ON THE 1.5 PV SURFACE. IN ADDITION...LOW LEVEL FORCING ASSOCIATED WITH THE LEE TROUGH AND PERHAPS DIFFERENTIAL HEATING IN THE MOUNTAINS AND THE SEABREEZE WILL BE SUFFICIENT FOR WIDELY SCATTERED CONVECTION. UPSTREAM CONDITIONS APPEAR FAVORABLE FOR MCS DEVELOPMENT IN THE OHIO VALLEY WITH THAT CONVECTION LIKELY TO SPILL SOUTHEAST AND POTENTIAL MOVING INTO THE NW PIEDMONT AFTER MIDNIGHT ON THURSDAY NIGHT. THICKNESS VALUES ON THURSDAY CLIMB TO BETWEEN 1440-1450M WITH 850 MB TEMPS AROUND 22-23 DEG C. WITH SUFFICIENT INSOLATION...HIGH TEMPERATURES SHOULD CLIMB INTO THE 98-101 RANGE. WITH DEWPOINTS HOLDING IN THE UPPER 60S/LOWER 70S EAST OF THE LEE TROUGH...HEAT INDEX VALUES WILL PEAK AT AROUND 105 DEGREES...PLAN ON ISSUING A HEAT ADVISORY FOR THE COASTAL PLAIN AND SANDHILLS FOR THURSDAY AFTERNOON AND EVENING. LOWS THURSDAY NIGHT SHOULD RANGE IN THE MID 70S. -BLAES && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... AS OF 310 PM WEDNESDAY... NEAR RECORD HIGHS AND HEAT INDEX VALUES WELL OVER 100 FRIDAY THROUGH SUNDAY WILL GIVE WAY TO COOLER AND WETTER WEATHER DURING THE BEGINNING OF THE WORK WEEK. THE UPPER AIR PATTERN DURING THE FIRST HALF OF THE EXTENDED RANGE FEATURES A LARGE RIDGE OF HIGH PRESSURE ALOFT CENTERED ACROSS THE MISSOURI VALLEY ON FRIDAY AND SATURDAY THAT PERSISTS INTO SUNDAY WITH A MODEST SURFACE TROUGH ACROSS NC AND VA. THE AIR MASS DURING THIS PERIOD WILL BE HOT BUT NOT NEARLY AS HOT AS THE PERIOD LAST WEEK. AFTERNOON THICKNESS VALUES CLIMB INTO THE 1440-1450M RANGE WITH 850 MB TEMPS RANGING BETWEEN 22-24 DEG C DURING THE PERIOD. THE WARMEST AIR MASS WILL EXTEND ACROSS VA INTO WV/NW NC INTO THE OHIO VALLEY. HIGH TEMPS WILL RANGE BETWEEN 96-101 ALL THREE DAYS WITH SATURDAY LIKELY THE HOTTEST DAY AND SUNDAY THE COOLEST. WITH DEWPOINTS THAT RANGE IN THE UPPER 60S TO LOWER 70S DURING THE AFTERNOON HOURS ON ALL THREE DAYS...HEAT INDEX VALUES WILL APPROACH OR SLIGHTLY EXCEED 105 FOR A FEW HOURS EACH DAY...MAINLY ACROSS THE COASTAL PLAIN...SANDHILLS AND THE EASTERN PIEDMONT. DO NOT EXPECT MUCH WIDESPREAD CONVECTION DURING THE PERIOD BUT EACH DAY WILL FEATURE THE THREAT OF ISOLATED CONVECTION. THE GREATEST CHANCE OF THUNDERSTORMS DURING THE PERIOD WILL BE ON FRIDAY WHEN A WEAK SHORTWAVE DROPS SOUTH ACROSS THE MID ATLANTIC...THE GFS/ECMWF SUGGEST A STRONGER FEATURE THAN THE NAM. THE ENVIRONMENT ACROSS CENTRAL NC ON FRIDAY FEATURES STEEP LOW AND FAIRLY STEEP MID LAYER LAPSE RATES ALONG WITH A MODEST WIND FIELD AND VERY LITTLE SHEAR. UPPER HEIGHTS BEGIN TO DROP ON SUNDAY AND THE UPPER FLOW BECOMES MORE NORTHWESTERLY SUGGESTING SOME MCS ACTIVITY IN THE OH VALLEY HAVE A BETTER CHANCE TO IMPACT MAINLY THE NORTHERN LOCATIONS SUNDAY AFTERNOON AND EVENING. THE RIDGE AXIS ACROSS THE MID ATLANTIC RETREATS ON MONDAY AS TROUGHING DEVELOPS ACROSS THE NORTHEAST AND THE CENTER OF THE RIDGE RETROGRADES INTO THE ROCKY MOUNTAINS. A COLD FRONT DROPS INTO VA AND NC ON MONDAY AND DROPS INTO THE CAROLINAS ON TUESDAY AND WEDNESDAY. THIS FEATURE SHOULD BE SUFFICIENT TO INITIATE AT LEAST SCATTERED CONVECTION AND THIS NECESSITATES POPS IN THE 30-50 PERCENT RANGE. A COOLER AIRMASS SHOULD TRICKLE INTO THE REGION WITH TEMPERATURES DROPPING TO NEAR NORMAL. HIGHS ON TUESDAY AND WEDNESDAY WILL RANGE IN THE UPPER 80S TO LOWER 90S. -BLAES && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... AS OF 145 PM WEDNESDAY... 24-HR TAF PERIOD: OUTSIDE OF ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS LATER THIS AFTERNOON AND EVENING...EXPECT VFR CONDITIONS AND LIGHT WINDS TO PREVAIL. THE BEST CHANCE FOR SHOWERS/STORMS IS EXPECTED TO BE BETWEEN 21Z THIS AFTERNOON AND 03Z TONIGHT AS AN UPPER LEVEL DISTURBANCE PROGRESSES INTO CENTRAL NC FROM THE NORTH. ANY STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING SURFACE WIND GUSTS AS HIGH AS 35-50 KNOTS. IT IS DIFFICULT TO ANTICIPATE THE EXACT EVOLUTION OF CONVECTION (AND WHETHER OR NOT INDIVIDUAL TERMINALS WILL BE AFFECTED) THIS AFT/EVE...AND HAVE OPTED TO ACCOUNT FOR IT BY INCLUDING A TEMPO GROUP DURING THE MOST LIKELY 4-HR PERIOD FOR CONVECTION TO DEVELOP (AS OUTLINE IN NEAR TERM SECTION OF AFD). ISOLATED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE DURING THE OVERNIGHT PERIOD (AFTER MIDNIGHT)...THOUGH PROBABILITIES ARE LOWER THAN THIS AFT/EVE. LOOKING AHEAD: ABOVE NORMAL TEMPERATURES WITH PRIMARILY AFTERNOON/EVENING CHANCES FOR SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE REMAINDER OF THE WEEK INTO THE WEEKEND IN ASSOCIATION WITH N/NW FLOW ALOFT ON THE EASTERN PERIPHERY OF AN UPPER LEVEL RIDGE OVER THE CENTRAL CONUS. OTHERWISE...ANTICIPATE VFR CONDITIONS TO PREDOMINATE. -VINCENT && .CLIMATE... HIGH TEMPERATURE RECORDS AND YEAR RECORD LAST SET. RALEIGH-DURHAM... GREENSBORO... 07/04 99 2011 98 1970 07/05 102 1999 98 1990 07/06 102 1999 100 1977 07/07 102 2010 101 1977 07/08 103 1977 102 1977 FAYETTEVILLE... 07/04 98 1953 07/05 101 2002 07/06 99 1990 07/07 103 2010 07/08 102 1977 && .RAH WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY FROM 11 AM TO 9 PM EDT THURSDAY FOR NCZ011-027- 028-042-043-077-078-085-086-088-089. && SYNOPSIS...VINCENT NEAR TERM...VINCENT SHORT TERM...BLAES LONG TERM...BLAES AVIATION...VINCENT CLIMATE...
Hazardous weather outlook, Jul 4, 4:10 PM EDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 410 PM EDT WED JUL 4 2012 NCZ011-027-028-042-043-077-078-085-086-088-089-052015- HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE- CUMBERLAND-SAMPSON- 410 PM EDT WED JUL 4 2012 ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 9 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND EVENING AS AN UPPER LEVEL DISTURBANCE APPROACHES THE AREA. A FEW STORMS COULD BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS AND NICKEL SIZE HAIL. THE THREAT FOR ISOLATED SEVERE WEATHER WILL BE GREATEST BETWEEN 4 PM THIS AFTERNOON AND MIDNIGHT TONIGHT. THOSE WITH OUTDOOR PLANS SHOULD PAY CLOSE ATTENTION TO THE WEATHER...AND TO BE PREPARED FOR SCATTERED THUNDERSTORMS WITH DANGEROUS CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAINFALL AND GUSTY WINDS IN EXCESS OF 35 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. A HEAT ADVISORY IS IN EFFECT FROM 11 AM TO 9 PM EDT THURSDAY FOR HEAT INDEX VALUES EXCEEDING 105 DEGREES. SCATTERED THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS ON BOTH THURSDAY AND FRIDAY. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE... WITH A PRIMARY THREAT OF DAMAGING WINDS. HIGH TEMPERATURES ARE EXPECTED TO REMAIN IN THE UPPER 90S TO NEAR 100 DEGREES ON FRIDAY THROUGH THE WEEKEND...WITH HEAT INDICES BETWEEN 100 AND 105 DEGREES. A HEAT ADVISORY MAY BE NEEDED ON FRIDAY THROUGH THE WEEKEND. NCZ007>010-021>026-038>041-073>076-083-084-052015- PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY- MOORE-LEE-ANSON-RICHMOND- 410 PM EDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND EVENING AS AN UPPER LEVEL DISTURBANCE APPROACHES THE AREA. A FEW STORMS COULD BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS AND NICKEL SIZE HAIL. THE THREAT FOR ISOLATED SEVERE WEATHER WILL BE GREATEST BETWEEN 4 PM THIS AFTERNOON AND MIDNIGHT TONIGHT. THOSE WITH OUTDOOR PLANS SHOULD PAY CLOSE ATTENTION TO THE WEATHER...AND TO BE PREPARED FOR SCATTERED THUNDERSTORMS WITH DANGEROUS CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAINFALL AND GUSTY WINDS IN EXCESS OF 35 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS ON BOTH THURSDAY AND FRIDAY. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE... WITH A PRIMARY THREAT OF DAMAGING WINDS. HIGH TEMPERATURES ARE EXPECTED TO REMAIN IN THE UPPER 90S TO NEAR 100 DEGREES ON FRIDAY THROUGH THE WEEKEND...WITH HEAT INDICES BETWEEN 100 AND 105 DEGREES. A HEAT ADVISORY MAY BE NEEDED ON FRIDAY THROUGH THE WEEKEND.
In the hours before
Local storm report, Jul 4, 5:26 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
526 PM EDT WED JUL 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL SPRING HOPE 35.94N 78.11W
07/04/2012 M1.00 INCH NASH NC 911 CALL CENTER
QUARTER SIZE HAIL REPORTED BY POLICE NEAR NASH AND
POPLAR STREETS.
&&
EVENT NUMBER RAH1200517
BLAESSpecial weather statement, Jul 4, 5:43 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
543 PM EDT WED JUL 4 2012
NCZ026-042245-
FRANKLIN-
543 PM EDT WED JUL 4 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS FRANKLIN COUNTY THROUGH 645
PM EDT...
AT 543 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
INGLESIDE...OR ABOUT 6 MILES NORTHEAST OF LOUISBURG...MOVING SOUTH AT
15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...LOUISBURG.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3625 7819 3625 7817 3624 7816 3625 7815
3611 7808 3604 7830 3623 7837 3623 7834
3625 7832 3626 7823
TIME...MOT...LOC 2143Z 354DEG 11KT 3616 7825
23Local storm report, Jul 4, 5:52 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
552 PM EDT WED JUL 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 2 NE KINGSBORO 35.93N 77.65W
07/04/2012 E0.50 INCH EDGECOMBE NC PUBLIC
SMALL HAIL OBSERVED AT THE IANDN STORM. SIZE ESTIMATED.
&&
EVENT NUMBER RAH1200518
BLAESLocal storm report, Jul 4, 6:18 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
618 PM EDT WED JUL 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM TSTM WND DMG 3 N SILVER CITY 35.03N 79.23W
07/04/2012 HOKE NC 911 CALL CENTER
TREES DOWN ON JUNE JOHNSON ROAD
&&
EVENT NUMBER RAH1200519
SECLocal storm report, Jul 4, 6:28 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
628 PM EDT WED JUL 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG 2 NNW RALEIGH 35.84N 78.66W
07/04/2012 WAKE NC PUBLIC
TREE DOWN AT THE 4000 BLOCK OF YADKIN DRIVE.
&&
EVENT NUMBER RAH1200520
BLAESSpecial weather statement, Jul 4, 6:39 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
639 PM EDT WED JUL 4 2012
NCZ085-086-042345-
HOKE-SCOTLAND-
639 PM EDT WED JUL 4 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS SCOTLAND AND HOKE COUNTIES
THROUGH 745 PM EDT...
AT 640 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BOWMORE...OR ABOUT 9 MILES WEST OF RAEFORD...MOVING SOUTH AT 15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...BOWMORE...WAGRAM...
EAST LAURINBURG.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3474 7960 3478 7965 3488 7960 3491 7956
3493 7958 3497 7956 3507 7944 3506 7923
3483 7919 3483 7934 3482 7935 3477 7933
3471 7938
TIME...MOT...LOC 2240Z 004DEG 11KT 3496 7939
KRRThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:06 PM EDT | Special Weather Statement | RAH | Wake | 54 min |
| Jul 3, 8:08 PM EDT | Special Weather Statement | RAH | Stanly | 67 min |
| Jul 3, 8:48 PM EDT | Special Weather Statement | RAH | Montgomery | 57 min |
| Jul 3, 9:04 PM EDT | Special Weather Statement | RAH | Wake | 56 min |
| Jul 3, 9:12 PM EDT | Special Weather Statement | RAH | Harnett | 63 min |
| Jul 3, 9:43 PM EDT | Special Weather Statement | RAH | Johnston | 62 min |
| Jul 4, 2:53 PM EDT | Special Weather Statement | RAH | Harnett | 37 min |
| Jul 4, 3:33 PM EDT | Special Weather Statement | RAH | Wake | 42 min |
| Jul 4, 3:47 PM EDT | Heat Advisory | RAH | Cumberland, Edgecombe, Halifax, Harnett, Hoke, Johnston and 5 more | 29 hr |
| Jul 4, 4:14 PM EDT | Severe Thunderstorm Warning | RAH | Nash, Wilson | 46 min |
| Jul 4, 4:17 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 43 min |
| Jul 4, 4:31 PM EDT | Special Weather Statement | RAH | Cumberland | 59 min |
| Jul 4, 4:35 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke, Moore | 55 min |
| Jul 4, 4:46 PM EDT | Special Weather Statement | RAH | Wilson | 59 min |
| Jul 4, 4:53 PM EDT | Special Weather Statement | RAH | Franklin | 67 min |
| Jul 4, 4:54 PM EDT | Areal Flood Advisory | RAH | Wake | 71 min |
| Jul 4, 5:05 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wayne, Wilson | 40 min |
| Jul 4, 5:09 PM EDT | Special Weather Statement | RAH | Wake | 66 min |
| Jul 4, 5:12 PM EDT | Severe Thunderstorm Warning | RAH | Nash, Wilson | 28 min |
| Jul 4, 5:23 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe | 67 min |
| Jul 4, 5:31 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Hoke | 44 min |
| Jul 4, 5:43 PM EDT | Special Weather Statement | RAH | Franklin | 62 min |
| Jul 4, 6:12 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Halifax, Nash, Warren | 48 min |
| Jul 4, 6:19 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Nash | 36 min |
| Jul 4, 6:39 PM EDT | Special Weather Statement | RAH | Hoke, Scotland | 66 min |
| Jul 4, 6:59 PM EDT | Special Weather Statement | RAH | Montgomery, Richmond | 61 min |
| Jul 4, 7:05 PM EDT | Special Weather Statement | RAH | Franklin | 55 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.